01-Nausea – some of the women experience a mild nausea feeling when they first take the pill, however, these symptoms usually fade after 3 months from when you first started taking the pill.
If you take the pill at your bedtime or with your food chances are that nausea will not be as severe. If your nausea is persistent and will not go away, it is best advised to seek medical help.
02-Intermenstrual spotting – around half of all the pill users experience bleeding from their vagina between the expected period times. This is most common in the first 3 months of using the pill.
During the spotting, the pill will still work if it is taken correctly and none have been missed. Those who experience spotting for more than 5 days or who are experiencing heavy bleeding for 3 days or more should get advice from healthcare professionals.
03-Headaches – if somebody experiences headaches when they consume the pill, it is advised to seek medical assistance.
04-Tenderness of the chest – birth control pills can cause the chest area to get enlarged or tender.
These effects improve within the first few weeks after starting to take a pill, however, those users who experience lumps in their chest area or continuous tenderness should seek medical help. Reduction in salt and caffeine can help in this issue.
05-Mood Changes – people who have any history of depression should discuss with their doctors or other medical experts how the pill might affect their mood as the pill is known to cause mood changes.
06-Weight gain – although studies have not found any correlation between the pill and weight gain, however, there are also people who have experienced fluid retention in the hip and chest area.
07-Decreased Libido – hormones inside the pill can affect the libido in some cases. Those users experiencing a constant decline in Libido should contact a medical professional.
08-Missed Period – in some cases even with the proper use of the pill, your period may be missed or skipped. There are several reasons behind this such as illness, travel, thyroid or hormonal abnormalities, stress etc.
Those experiencing light periods or missed periods should take a pregnancy test before taking the next pack of pills. Your doctor should be contacted if you continue to miss your periods.
09-Visual changes with the contact lenses – those pill users who wear contact lens should consult with their ophthalmologist if they experience any sort of change in their vision or the tolerance of the lens.
10-Vaginal discharge – some of the pill users experience vaginal discharge. This may result in a decrease or an increase in the lubrication of the vagina or it can also affect sexual intercourse. If you feel you have this issue, or if you suspect an infection, get in touch with a doctor.